Alert archive / North Carolina / Gale Warnings in 2014
Gale Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Feb 14, 2014, 3:00 PM EST. It took effect at Feb 15, 2014, 11:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 3:00 PM EST (20:00 UTC)
- In effect from
- Feb 15, 2014, 11:00 AM EST
- Expired
- Feb 15, 2014, 9:32 PM EST
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
403 WHUS72 KMHX 142000 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 PM EST FRI FEB 14 2014 ...STRONG WINDS AND DANGEROUS SEAS SATURDAY AFTERNOON AND EVENING... .LOW PRESSURE WILL MOVE EAST ACROSS THE REGION SATURDAY MORNING THEN MOVE OFF THE COAST DURING THE AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS EXPECTED LATE SATURDAY INTO SATURDAY EVENING. SEAS WILL BUILD TO 8 TO 11 FEET OVER THE OUTER WATERS BY SATURDAY EVENING. AMZ156-158-150915- /O.CAN.KMHX.SC.Y.0017.000000T0000Z-140215T1700Z/ /O.UPG.KMHX.GL.A.0002.140215T1700Z-140216T0300Z/ /O.NEW.KMHX.GL.W.0010.140215T1700Z-140216T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 300 PM EST FRI FEB 14 2014 ...GALE WARNING IN EFFECT FROM NOON TO 10 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM EST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...PEAKING 7 TO 10 FEET EARLY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-150915- /O.CAN.KMHX.SC.Y.0017.000000T0000Z-140214T2100Z/ /O.UPG.KMHX.GL.A.0002.140215T2000Z-140216T0600Z/ /O.NEW.KMHX.GL.W.0010.140215T2200Z-140216T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 300 PM EST FRI FEB 14 2014 ...GALE WARNING IN EFFECT FROM 5 PM SATURDAY TO 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 1 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...PEAKING 6 TO 9 FEET EARLY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-150915- /O.UPG.KMHX.SC.Y.0017.000000T0000Z-140215T2000Z/ /O.NEW.KMHX.GL.W.0010.140215T1900Z-140216T0600Z/ /O.UPG.KMHX.GL.A.0002.140215T2000Z-140216T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 300 PM EST FRI FEB 14 2014 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 1 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 KT WITH GUSTS UP TO 45 KT. * SEAS...PEAKING 8 TO 11 FEET EARLY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-150915- /O.UPG.KMHX.GL.A.0002.140215T2000Z-140216T0600Z/ /O.NEW.KMHX.GL.W.0010.140215T2200Z-140216T0400Z/ ALBEMARLE SOUND-PAMLICO SOUND- 300 PM EST FRI FEB 14 2014 ...GALE WARNING IN EFFECT FROM 5 PM TO 11 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM TO 11 PM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
565 WHUS72 KMHX 151007 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 507 AM EST SAT FEB 15 2014 ...STRONG WINDS AND DANGEROUS SEAS SATURDAY AFTERNOON AND EVENING... .LOW PRESSURE WILL MOVE EAST ACROSS THE REGION THIS MORNING THEN MOVE OFF THE COAST DURING THE AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS EXPECTED LATE SATURDAY INTO SATURDAY EVENING. SEAS WILL BUILD TO 9 TO 12 FEET OVER THE OUTER WATERS BY SATURDAY EVENING. AMZ130-135-152215- /O.CON.KMHX.GL.W.0010.140215T2200Z-140216T0400Z/ ALBEMARLE SOUND-PAMLICO SOUND- 507 AM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-152215- /O.CON.KMHX.GL.W.0010.140215T1700Z-140216T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 507 AM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-152215- /O.CON.KMHX.GL.W.0010.140215T2200Z-140216T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 507 AM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-152215- /O.CON.KMHX.GL.W.0010.140215T1900Z-140216T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 507 AM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
960 WHUS72 KMHX 151425 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 925 AM EST SAT FEB 15 2014 ...STRONG WINDS AND DANGEROUS SEAS THIS AFTERNOON AND EVENING... .LOW PRESSURE WILL MOVE EAST ACROSS THE REGION THIS MORNING THEN MOVE OFF THE COAST DURING THE AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS WILL DEVELOP TODAY AND CONTINUE INTO THIS EVENING. SEAS WILL BUILD TO 9 TO 12 FEET OVER THE OUTER WATERS BY THIS EVENING. AMZ158-160230- /O.EXT.KMHX.GL.W.0010.140215T1600Z-140216T0300Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 925 AM EST SAT FEB 15 2014 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-160230- /O.EXT.KMHX.GL.W.0010.140215T1800Z-140216T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 925 AM EST SAT FEB 15 2014 ...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-160230- /O.CON.KMHX.GL.W.0010.140215T2200Z-140216T0400Z/ ALBEMARLE SOUND-PAMLICO SOUND- 925 AM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-160230- /O.CON.KMHX.GL.W.0010.140215T1700Z-140216T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 925 AM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-160230- /O.CON.KMHX.GL.W.0010.140215T2200Z-140216T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 925 AM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
929 WHUS72 KMHX 152027 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 327 PM EST SAT FEB 15 2014 ...STRONG WINDS AND DANGEROUS SEAS THIS EVENING... .LOW PRESSURE WILL MOVE NORTHEAST AWAY FROM THE AREA THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS WILL DEVELOP CONTINUE INTO THIS EVENING. SEAS WILL BUILD TO 9 TO 12 FEET OVER THE OUTER WATERS THIS EVENING. AMZ135-160400- /O.EXT.KMHX.GL.W.0010.140215T2027Z-140216T0400Z/ PAMLICO SOUND- 327 PM EST SAT FEB 15 2014 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-160600- /O.EXT.KMHX.GL.W.0010.140215T2100Z-140216T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 327 PM EST SAT FEB 15 2014 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-160400- /O.CON.KMHX.GL.W.0010.140215T2200Z-140216T0400Z/ ALBEMARLE SOUND- 327 PM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-160300- /O.CON.KMHX.GL.W.0010.000000T0000Z-140216T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 327 PM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-160600- /O.CON.KMHX.GL.W.0010.000000T0000Z-140216T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 327 PM EST SAT FEB 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WINDS...NORTHWEST 30 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
837 WHUS72 KMHX 160232 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 932 PM EST SAT FEB 15 2014 ...GUSTY WINDS WILL DIMINISH OVERNIGHT BUT ELEVATED SEAS WILL CONTINUE INTO SUNDAY MORNING... .GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT BUT ELEVATED SEAS WILL PERSIST OVER THE OUTER CENTRAL WATERS INTO SUNDAY MORNING. AMZ135-160900- /O.CAN.KMHX.GL.W.0010.000000T0000Z-140216T0400Z/ /O.NEW.KMHX.SC.Y.0018.140216T0232Z-140216T0900Z/ PAMLICO SOUND- 932 PM EST SAT FEB 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-161200- /O.CAN.KMHX.GL.W.0010.000000T0000Z-140216T0600Z/ /O.NEW.KMHX.SC.Y.0018.140216T0232Z-140216T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 932 PM EST SAT FEB 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-161445- /O.CAN.KMHX.GL.W.0010.000000T0000Z-140216T0600Z/ /O.NEW.KMHX.SC.Y.0018.140216T0232Z-140216T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 932 PM EST SAT FEB 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT EARLY FOR OUTER PORTIONS. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-160900- /O.CAN.KMHX.GL.W.0010.000000T0000Z-140216T0300Z/ /O.NEW.KMHX.SC.Y.0018.140216T0232Z-140216T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 932 PM EST SAT FEB 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-160345- /O.CAN.KMHX.GL.W.0010.000000T0000Z-140216T0400Z/ ALBEMARLE SOUND- 932 PM EST SAT FEB 15 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE GALE WARNING. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 14, 2:41 PM EST, 19 minutes earlier.
Area forecast discussion, Feb 14, 2:41 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 PM EST FRI FEB 14 2014
.SYNOPSIS...
LOW PRESSURE WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT
AND MOVE ACROSS EASTERN NORTH CAROLINA SATURDAY. A WEAK COLD FRONT
WITH LIMITED MOISTURE WILL MOVE THROUGH THE AREA SUNDAY. HIGH
PRESSURE WILL BUILD OVER THE REGION LATER SUNDAY THROUGH MONDAY. A
WEAK COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY THEN LIFT NORTH
THROUGH THE REGION AS A WARM FRONT TUESDAY NIGHT. HIGH PRESSURE
BUILDS INTO THE REGION WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM FRIDAY...MAINLY CLEAR SKIES EARLY WILL GIVE WAY TO
INCREASING CLOUDS LATE AS STRONG SHORT WAVE AS ASSOC SFC LOW
APPROACH FROM THE W. MDLS SOMEWHAT SIMILAR IN SHOWING PRECIP
DEVELOP BETWEEN 09Z AND 12Z ESPCLY SRN CST/CSTL PLAIN AND HAVE LOW
LIKELY POPS THESE AREAS WITH CHC ELSEWHERE. TEMPS WILL DROP INTO
THE UPR 30S TO LOWER 40S MOST SPOTS.
&&
.SHORT TERM /SATURDAY/...
AS OF 215 PM FRIDAY...THE STRONG SHORT WAVE AND ASSOC SFC LOW WILL
CROSS REGION THIS PERIOD. NOT EXPECTING SIGNIFICANT QPF BUT ALL
AREAS HAVE DECENT CHC OF RAIN SO CONT LIKELY POPS DURING THE MORN
AND EXTENDED THESE HIGHER POPS INTO THE EARLY AFTN. PRECIP SHLD
END FROM W TO E LATER IN THE AFTN. LAPSE RATES RATHER STEEP WITH
COLD AIR ALOFT AND WOULD SUGGEST SMALL CHC OF PRECIP ENDING AS OR
MIXING WITH SOME SNOW...HOWEVER LOW LVL TEMPS/WETBULBS REMAIN WELL
ABOVE FREEZING SO KEEP ALL LIQUID FOR NOW. HIGHS WILL REACH MAINLY
MID/UPR 40S...SIMILAR TO PREV FCST WHICH IS A BIT COLDER THAT MJRTY
OF GUIDANCE GIVEN EXPECTED CLOUDS/PRECIP AND CAA DEVELOPING LATE.
AS THE SFC LOW SLIDES TO THE E DURING THE AFTN WNW TO NW WINDS
WILL REALLY INCREASE AND MAY BE NEAR ADVRY CRITERIA CST...SINCE
LATE 2ND PERIOD WILL LET LATER SHIFTS MONITOR TRENDS AND RAISE
ADVRY IF NEEDED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRI...USED A CONSENSUS BLEND OF THE LATEST GFS/ECMWF
FOR THE LONG TERM FORECAST. UPPER PATTERN STARTS OUT WEST-
NORTHWEST THEN TRANSITIONS TO AN UPPER RIDGE BUILDING IN THE
WESTERN ATLANTIC BEGINNING MIDWEEK. ONLY SYSTEM TO AFFECT THE AREA
IS IN THE TUESDAY AND TUESDAY NIGHT TIMEFRAME. A COLD FRONT WILL
SINK SOUTH THROUGH THE AREA TUESDAY THEN LIFT BACK NORTH AS A WARM
FRONT TUESDAY NIGHT. FORECAST SOUNDINGS SHOW BEST MOISTURE
CONFINED MOSTLY BELOW 850 MB. WILL CARRY POPS NO HIGHER THAN 30%.
VERY NICE WARMUP COMING AT THE END OF THE WEEK AS THE OFFSHORE
RIDGE BUILDS. HIGHS WEDNESDAY IN THE MID/UPPER 60S WARMING TO THE
UPPER 60S/LOWER 70S SATURDAY & SUNDAY. NEXT FRONT ARRIVES ON
SUNDAY. FOR NOW HAVE TAPERED POPS FROM CHANCE WEST TO SLIGHT
CHANCE EAST.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SAT/...
AS OF 1215 PM FRIDAY...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH
LATE TONIGHT WITH MAINLY INCREASING HIGH CLOUDS. AS LOW PRESSURE
APPROACHES FROM THE W LATE TONIGHT MOISTURE WILL BEGIN TO
INCREASE IN LOWER AND MID LVLS...EXPECT SCT TO NUMEROUS SHRA TO
DEVELOP TWRD DAYBREAK AND CONT THRU THE MORN AS THE LOW PASSES
OVERHEAD. FOR NOW LOWERED VSBYS AND CIGS TO MVFR SAT MORN...AS
PRECIP ENDS LATER IN AFTN CIGS WILL LIKELY LIFT BACK TO VFR. WINDS
WILL BE FAIRLY LIGHT OVERNIGHT AND EARLY SAT...AS THE LOW PASSES
BY GUSTY WNW TO NW WINDS WILL DEVELOP SAT AFTN.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM FRI...LIGHT WINDS THROUGH THE PERIOD. VFR THROUGH
MONDAY EVENING. A COLD FRONT WILL SINK SOUTH THROUGH THE AREA
TUESDAY THEN RETURN BACK NORTH AS A WARM FRONT THEN LIFT BACK
NORTH AS A WARM FRONT TUESDAY NIGHT. LIGHT SCATTERED SHOWERS AND
SUB-VFR CIGS/VSBYS EXPECTED AT ALL 4 TERMINALS FROM AFTER MIDNIGHT
MONDAY NIGHT THROUGH WEDNESDAY.
&&
.MARINE...
SHORT TERM /THROUGH SAT/...
AS OF 215 PM FRIDAY...LOW PRES WILL APPROACH FROM THE W TONIGHT
CROSS THE REGION LATE SAT MORN AND AFTN THEN MOVE OFF THE CST
LATE SAT. SW WINDS 10 TO 20 KNOT INIT WILL DIMINISH ESPCLY NRN
TIER TO LESS THAN 10 KTS OVERNIGHT. W WINDS WILL BEGIN TO INCREASE
SRN TIER LATE SAT MORN THEN BECOME NW AND SURGE TO 25 TO 35 KTS
LATE IN THE DAY IN WAKE OF THE LOW. SINCE SOME GALE FORCE WINDS
EXPECTED IN ABOUT 24HRS HAVE DROPPED ALL SCA HEADLINES AND GONE
WITH GALE WARNING ALL WTRS STARTING SAT AFTN AND CONT INTO THE
EVENING. SEAS WILL BE MAINLY 3 TO 5 FT N AND 4 TO 6 FT S
OVERNIGHT. AS WINDS INCREASE SAT SEAS WILL GRAD BUILD TO 8 TO 12
FT OUTER CNTRL AND SRN WTRS AND 6 TO 8 FT N LATE.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM FRI...USED AN EVEN BLEND OF THE LATEST GFS/ECMWF FOR
THE LONG TERM MARINE FORECAST. STRONG WINDS AND ROUGH SEAS AT THE
BEGINNING OF THE PERIOD IN THE WAKE OF THE STRONG LOW RACING
NORTHEAST THROUGH THE NEW ENGLAND WATERS. THE PRESSURE GRADIENT
WILL LOOSEN RATHER QUICKLY ACROSS THE MARINE ZONES. SMALL CRAFT
CONDITIONS WILL END SOUTH OF OCRACOKE SATURDAY NIGHT...AND NORTH
OF OCRACOKE BY SUNDAY EVENING. HIGH PRESSURE TO THE NORTH MONDAY
WILL QUICKLY SHIFT EAST. THE REMAINDER OF THE PERIOD WILL SEE A
RIDGE OF HIGH PRESSURE BUILDING OVER THE OFFSHORE WATERS OF THE
SOUTHEAST STATES RESULTING IN A SOUTHWEST FLOW SETTING UP
BEGINNING MONDAY NIGHT AND CONTINUING THROUGH THE REST OF THE
PERIOD. SEAS WILL BRIEFLY INCREASE TO MARGINAL SMALL CRAFT LEVELS
MONDAY NIGHT IN THE WATERS BETWEEN OREGON INLET AND CAPE LOOKOUT
IN ADVANCE OF THE NEXT COLD FRONT. SEAS WILL SUBSIDE ON TUESDAY AS
THE PRESSURE GRADIENT LOOSENS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM 5 PM TO 11 PM EST SATURDAY FOR AMZ130-135.
GALE WARNING FROM 2 PM SATURDAY TO 1 AM EST SUNDAY FOR AMZ152-
154.
GALE WARNING FROM NOON TO 10 PM EST SATURDAY FOR AMZ156-158.
GALE WARNING FROM 5 PM SATURDAY TO 1 AM EST SUNDAY FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...HSA
AVIATION...RF/HSA
MARINE...RF/HSAHazardous weather outlook, Feb 14, 4:33 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 433 AM EST FRI FEB 14 2014 NCZ029-044>047-079>081-090>095-098-103-104-150945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 433 AM EST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:42 AM EST | Gale Watch | MHX | 11 hr |
Nearby
Gale Warnings in North Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.